Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 214, NWS Nashville, TN

September 10, 20164 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2016, 4:50 PM CDT for 4 counties in Tennessee. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2016, 4:50 PM CDT (21:50 UTC)
Expired
Sep 10, 2016, 5:30 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 4:50 PM CDTTSTM WND DMG1 Sw Franklin, TNLARGE TREE BLOCKING W. MAIN AND FORREST STREET IN FRANKLIN.
Sep 10, 4:50 PM CDTTSTM WND DMGMount Juliet, TNTREE AND POWER LINES DOWN ON 4TH AVENUE OFF WEST DIVISION STREET IN MOUNT JULIET
Sep 10, 5:00 PM CDTTSTM WND DMG2 E Lebanon, TNTREE AND POWER LINE DOWN AT HIGH STREET AND HIGHLAND COURT
Sep 10, 5:05 PM CDTTSTM WND DMGSmyrna, TNSCATTERED TREES BLOWN DOWN ACROSS RUTHERFORD COUNTY PER DISPATCH REPORTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WUUS54 KOHX 102150
SVROHX
TNC037-149-187-189-102230-
/O.NEW.KOHX.SV.W.0214.160910T2150Z-160910T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT SAT SEP 10 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 530 PM CDT

* AT 450 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HERMITAGE TO NEAR FRANKLIN...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PEA SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...FRANKLIN...LEBANON...SMYRNA...BRENTWOOD...
  LA VERGNE...MOUNT JULIET...NOLENSVILLE...OAK HILL...HERMITAGE...
  BELINDA CITY...WALTERHILL...RURAL HILL...ANTIOCH...BERRY HILL...
  CEDARS OF LEBANON STATE PARK...TUCKERS CROSSROADS...
  PERCY PRIEST LAKE...TRIUNE AND GLADEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3621 8611 3579 8641 3586 8695 3623 8668
TIME...MOT...LOC 2150Z 274DEG 33KT 3618 8660 3592 8681 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
1 follow-up statement
722 
WWUS54 KOHX 102206
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT SAT SEP 10 2016

TNC037-149-187-189-102230-
/O.CON.KOHX.SV.W.0214.000000T0000Z-160910T2230Z/
DAVIDSON TN-RUTHERFORD TN-WILLIAMSON TN-WILSON TN-
506 PM CDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN DAVIDSON...CENTRAL RUTHERFORD...NORTHEASTERN
WILLIAMSON AND CENTRAL WILSON COUNTIES...

AT 504 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BELINDA CITY TO FRANKLIN... MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED SPOTTER REPORED AND RADAR INDICATED. AT
         455PM...SEVERAL TREES HAVE BEEN BLOWN DOWN WITH THESE
         STORMS. A WIND GUST OF 51 MPH WAS ALSO MEASURED AT
         NASHVILLE INTERNATIONAL AIRPORT WITH THESE STORMS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...LEBANON...SMYRNA...BRENTWOOD...LA VERGNE...
MOUNT JULIET...NOLENSVILLE...OAK HILL...HERMITAGE...BELINDA CITY...
WALTERHILL...RURAL HILL...ANTIOCH...BERRY HILL...
CEDARS OF LEBANON STATE PARK...TUCKERS CROSSROADS...
PERCY PRIEST LAKE...TRIUNE AND GLADEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3621 8611 3579 8641 3586 8695 3623 8668
TIME...MOT...LOC 2204Z 276DEG 35KT 3618 8642 3588 8674 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:26 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 10, 2:26 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
226 PM CDT SAT SEP 10 2016

.DISCUSSION...

Current radar imagery showing a narrow band of showers and tstms
just now moving into our northwestern cwa. This convergence zone
should remain rather progressive with the activity approaching our
Plateau around 7 pm this evening. The activity should then exit
the plateau by midnight.

Latest sfc analysis indicates that this activity is just along and
ahead of the main cold frontal boundary. Thus, wind energy just
ahead of the boundary is elevated and the linear omega fields are
tapping into some elevated cape values as well.

For the fcst, will go ahead and include pre evening wording. Strong
storms are possible as well, with perhaps warning levels becoming
possible for a storm or two. Otw, look for clearing over western
areas late.

Moving forward, the next few days are looking dry with lower
humidity values. Still warm though as the shortwave pulls east and
heights quickly rebound.

In the ext fcst, weak w-e ridging will prevail. A weakening boundary
will attempt to approach around mid week but pops at best will be 20
percent. Late in the extended, we will see a pattern change as
stronger upper troughing and a frontal boundary moves our way. Will
include higher pops for next weekend.

For the ext temps, above normal values to continue although high
temps late in the extended will lower toward more seasonal levels.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions for a few more hours this afternoon. Flight
categories will decrease for a couple of hours at each terminal as
a line of showers and thunderstorms pushes through the mid-state.
Cigs should remain around 4k feet, but vis will drop with the
heavier rains, then improve quickly behind the line. The only
other reduction in flight categories should be IFR at CSV late
tonight behind the front.

The other story will be the winds. Breezy southwest to west winds
will be out ahead of the front with gusts to 20 kts. Winds should
relax fairly quickly behind the FROPA and turn northerly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  84  56  88  64 /  40   0   0   0   0
Clarksville    58  81  54  87  61 /  10   0   0   0   0
Crossville     63  79  55  82  63 /  50   0   0  10  10
Columbia       62  85  55  88  65 /  40   0   0   0   0
Lawrenceburg   63  85  55  89  65 /  50   0   0   0   0
Waverly        59  81  55  86  63 /  20   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, Sep 10, 5:30 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT SEP 10 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
530 AM CDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS...WITH GUSTY WINDS AND HEAVY
DOWNPOURS...CAN BE EXPECTED THIS AFTERNOON AND EVENING. SMALL
BRANCHES COULD FALL VICTIM TO THE WIND...AND HEAVY DOWNPOURS MAY
PRODUCE LOCALIZED PONDING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STORM
DAMAGE OR FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE.

19

In the hours before

Special weather statement, Sep 10, 3:29 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT SAT SEP 10 2016

TNZ006-023>026-102115-
HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-CHEATHAM TN-DICKSON TN-
329 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...WESTERN CHEATHAM...
SOUTHEASTERN HOUSTON...SOUTHERN MONTGOMERY AND NORTHEASTERN HUMPHREYS
COUNTIES UNTIL 415 PM CDT...

AT 329 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES EAST OF ERIN TO NEAR HURRICANE MILLS.
MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...MCEWEN...BURNS...PLEASANT VIEW...CHARLOTTE...
VANLEER...SLAYDEN...PALMYRA...CUNNINGHAM AND CHEATHAM DAM.

THE DICKSON COUNTY FAIR WILL ALSO BE IMPACTED.

LAT...LON 3648 8713 3646 8713 3642 8705 3641 8704
      3596 8724 3599 8752 3597 8753 3596 8777
      3646 8752
TIME...MOT...LOC 2029Z 265DEG 23KT 3636 8746 3594 8772

27
Special weather statement, Sep 10, 3:34 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT SEP 10 2016

TNZ024-056-057-102115-
HUMPHREYS TN-HICKMAN TN-PERRY TN-
334 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...SOUTHERN
HUMPHREYS AND HICKMAN COUNTIES UNTIL 415 PM CDT...

AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF HURRICANE MILLS...OR 16 MILES NORTH OF LINDEN...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...LOBELVILLE...NUNNELLY...PRIMM SPRINGS...PINEWOOD...
LYLES...BON AQUA AND BUCKSNORT.

LAT...LON 3587 8794 3595 8793 3599 8751 3596 8721
      3574 8724 3573 8801
TIME...MOT...LOC 2034Z 269DEG 31KT 3585 8786

27
Special weather statement, Sep 10, 4:00 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SAT SEP 10 2016

TNZ007-026-027-102130-
ROBERTSON TN-DAVIDSON TN-CHEATHAM TN-
400 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...SOUTHWESTERN
ROBERTSON AND CHEATHAM COUNTIES UNTIL 430 PM CDT...

AT 400 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COOPERTOWN TO BURNS. MOVEMENT WAS EAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...GOODLETTSVILLE...MILLERSVILLE...GREENBRIER...
FOREST HILLS...COOPERTOWN...BELLE MEADE...KINGSTON SPRINGS...
PEGRAM...RIDGETOP...JOELTON...BELLEVUE...PLEASANT VIEW...
BEAMAN PARK...WHITES CREEK AND BELLS BEND.

LAT...LON 3636 8672 3605 8687 3605 8718 3611 8717
      3641 8704 3641 8675
TIME...MOT...LOC 2100Z 274DEG 37KT 3642 8689 3607 8731

SHAMBURGER
Special weather statement, Sep 10, 4:03 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT SAT SEP 10 2016

TNZ007-008-102130-
ROBERTSON TN-SUMNER TN-
403 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTSON AND SUMNER
COUNTIES UNTIL 430 PM CDT...

AT 403 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PORTLAND TO NEAR COOPERTOWN. MOVEMENT WAS
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...SPRINGFIELD...HENDERSONVILLE...GOODLETTSVILLE...
WHITE HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...
WESTMORELAND...RIDGETOP...CROSS PLAINS...PORTLAND...ORLINDA...
MITCHELLVILLE...COTTONTOWN...BETHPAGE AND OAK GROVE.

LAT...LON 3664 8620 3655 8622 3649 8622 3634 8647
      3634 8672 3638 8673 3641 8675 3641 8697
      3665 8666 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2103Z 269DEG 36KT 3667 8652 3640 8689

SHAMBURGER
Special weather statement, Sep 10, 4:21 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SAT SEP 10 2016

TNZ008-026>028-059-102200-
DAVIDSON TN-SUMNER TN-WILSON TN-CHEATHAM TN-WILLIAMSON TN-
421 PM CDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHEASTERN
CHEATHAM...NORTHERN WILLIAMSON...SOUTHERN SUMNER AND NORTHWESTERN
WILSON COUNTIES UNTIL 500 PM CDT...

AT 420 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MILLERSVILLE TO FAIRVIEW. MOVEMENT WAS
EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...GALLATIN...LEBANON...NASHVILLE...MADISON...
HENDERSONVILLE...BRENTWOOD...MOUNT JULIET...GOODLETTSVILLE...
MILLERSVILLE...NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...LAKEWOOD...PEGRAM...RIDGETOP...
HERMITAGE AND BELINDA CITY.

THE VANDERBILT STADIUM AND THE TENNESSEE STATE FAIR IN NASHVILLE
WILL ALSO BE IMPACTED.

LAT...LON 3635 8628 3586 8677 3588 8721 3605 8718
      3636 8679 3641 8675 3641 8669 3642 8669
      3646 8627
TIME...MOT...LOC 2120Z 271DEG 38KT 3637 8671 3594 8716

SHAMBURGER
Local storm report, Sep 10, 4:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SAT SEP 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     6 W CLARKSVILLE         36.56N  87.46W
09/10/2016                   MONTGOMERY         TN   EMERGENCY MNGR

            TREE DOWN ON COOPER CREEK ROAD IN WESTERN MONTGOMERY
            COUNTY.

&&

EVENT NUMBER OHX1601088

HURLEY

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:39 PM CDTSpecial Weather StatementOHXMontgomery, Stewart51 min
Sep 10, 2:53 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart52 min
Sep 10, 3:26 PM CDTSpecial Weather StatementOHXRobertson34 min
Sep 10, 3:29 PM CDTSpecial Weather StatementOHXDickson46 min
Sep 10, 3:34 PM CDTSpecial Weather StatementOHXHickman41 min
Sep 10, 4:00 PM CDTSpecial Weather StatementOHXCheatham30 min
Sep 10, 4:03 PM CDTSpecial Weather StatementOHXSumner27 min
Sep 10, 4:21 PM CDTSpecial Weather StatementOHXDavidson, Williamson39 min
Sep 10, 4:28 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Sumner, Williamson32 min
Sep 10, 5:01 PM CDTSpecial Weather StatementOHXMarshall, Maury29 min
Sep 10, 5:03 PM CDTSpecial Weather StatementOHXClay, Jackson, Macon, Smith, Trousdale27 min
Sep 10, 5:18 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Putnam, Rutherford, Smith, Wilson42 min
Sep 10, 5:33 PM CDTSpecial Weather StatementOHXBedford, Marshall42 min
Sep 10, 5:46 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett, Putnam29 min
Sep 10, 5:54 PM CDTSpecial Weather StatementOHXCannon, Cumberland, DeKalb, Van Buren, Warren, White66 min
Sep 10, 5:57 PM CDTSpecial Weather StatementOHXCoffee, Grundy63 min
Sep 10, 6:24 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett66 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.